Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 24, NWS Goodland, KS

November 1, 201311 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Nov 1, 2013, 4:41 AM CDT for 11 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Nov 1, 2013, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2013, 4:41 AM CDT (09:41 UTC)
In effect from
Nov 1, 2013, 11:00 AM CDT
Expired
Nov 1, 2013, 7:00 PM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WWUS73 KGLD 010941
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
341 AM MDT FRI NOV 1 2013

COZ090>092-KSZ001>004-013>016-027-028-NEZ079>081-011800-
/O.NEW.KGLD.WI.Y.0024.131101T1600Z-131102T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
BENKELMAN...TRENTON...MCCOOK
341 AM MDT FRI NOV 1 2013 /441 AM CDT FRI NOV 1 2013/

...WIND ADVISORY IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING.

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50.

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE RAPIDLY LATE
  THIS MORNING WITH THE HIGHEST GUSTS OCCURRING IN THE EARLY AND
  MID AFTERNOON HOURS. WINDS WILL DECREASE CLOSE TO SUNSET.

* OTHER IMPACTS...PATCHY BLOWING DUST MAY BRIEFLY REDUCE
  VISIBILITIES...ESPECIALLY NEAR TILLED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BULLER
2 follow-up statements
028 
WWUS73 KGLD 011653
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MDT FRI NOV 1 2013

KSZ029-020000-
/O.EXA.KGLD.WI.Y.0024.000000T0000Z-131102T0000Z/
GOVE-
INCLUDING THE CITY OF...QUINTER
1153 AM CDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH. 

* TIMING/DURATION...NORTHWEST WINDS WILL CONTINUE TO INCREASE WITH
  THE HIGHEST GUSTS OCCURRING IN THE EARLY AND MID AFTERNOON
  HOURS. WINDS WILL DECREASE CLOSE TO SUNSET.

* OTHER IMPACTS...PATCHY BLOWING DUST MAY BRIEFLY REDUCE 
  VISIBILITIES...ESPECIALLY NEAR TILLED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-KSZ001>004-013>016-027-028-NEZ079>081-020000-
/O.CON.KGLD.WI.Y.0024.000000T0000Z-131102T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
BENKELMAN...TRENTON...MCCOOK
1053 AM MDT FRI NOV 1 2013 /1153 AM CDT FRI NOV 1 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH.

* TIMING/DURATION...NORTHWEST WINDS WILL CONTINUE TO INCREASE WITH
  THE HIGHEST GUSTS OCCURRING IN THE EARLY AND MID AFTERNOON
  HOURS. WINDS WILL DECREASE CLOSE TO SUNSET.

* OTHER IMPACTS...PATCHY BLOWING DUST MAY BRIEFLY REDUCE 
  VISIBILITIES...ESPECIALLY NEAR TILLED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
487 
WWUS73 KGLD 020002
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT FRI NOV 1 2013

COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-020115-
/O.EXP.KGLD.WI.Y.0024.000000T0000Z-131102T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
602 PM MDT FRI NOV 1 2013 /702 PM CDT FRI NOV 1 2013/

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL BECOME
LIGHT OUT OF THE SOUTHWEST OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 1, 4:21 AM CDT, 20 minutes earlier.

Area forecast discussion, Nov 1, 4:21 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
321 AM MDT FRI NOV 1 2013

SHORT TERM...(TODAY THROUGH THROUGH SUNDAY NIGHT)
ISSUED AT 321 AM MDT FRI NOV 1 2013

MAIN FORECAST CONCERN WILL BE WINDS TODAY WITH SECONDARY PROBLEM OF
HOW WARM TO MAKE IT THIS WEEKEND. SATELLITE SHOWING AN ACTIVE AND
PROGRESSIVE WAVE TRAIN FROM THE PACIFIC THROUGH NORTH AMERICA.
RIDGE IS BUILDING ALONG THE WEST COAST LEAVING NORTHWEST FLOW ALOFT
OVER THE AREA.

AT JET LEVEL...MODELS INITIALIZED FINE. AT MID LEVELS...MODELS ALSO
DID WELL WITH THE SREF AND NAM EVERY SO SLIGHTLY BEHIND THE OTHER
MODELS. THE NAM AND ECMWF WERE DOING THE BEST AT THE SURFACE. THE
MODELS ALSO DID REASONABLY WELL ON THE LOW LEVEL THERMAL FIELD.

TODAY/TONIGHT...LEFT FRONT QUADRANT WILL AFFECT THE AREA THROUGH THE
MIDDLE OF THE DAY. THIS...SHORTWAVE TROUGH...AND COLD POOL ALOFT
WILL SPREAD AT LEAST CLOUDS THROUGH THE AREA. DURING THE AFTERNOON
THE UPPER JET MOVES EAST WITH THE RIGHT FRONT QUADRANT ACROSS THE
AREA BY 00Z. INCOMING JET AND SHORTWAVE TROUGH COMBINED WITH SOME
GOOD MID LEVEL LAPSE RATES HAVE PRODUCED SOME SPRINKLES. AT THIS
TIME IT LOOKS LIKE THAT WILL BE EAST OF THE AREA AT 12Z. HOWEVER...
WILL CONTINUE TO WATCH THIS TO MAKE ANY ADJUSTMENTS NEEDED.

HOWEVER...THE BIG CONCERN FOR TODAY IS THE WINDS. MODEL SOUNDINGS
WOULD INDICATE THAT MIXING SHOULD OCCUR TO NEAR 700 MB. VERY
FAVORABLE LAPSE RATES RESIDE IN THE SURFACE TO 700 MB LAYER. ONCE
SHORTWAVE TROUGH AND JET GET PASSED THE AREA...SUBSIDENCE WILL KICK
IN. CAN SEE VERY DRY AIR/SUBSIDENCE ON SATELLITE BEHIND THESE
FEATURES. COMPARING THE MODEL WINDS TO THE 700 MB ANALYSIS SHOWS
THAT THEY WERE AT LEAST 5 KNOTS TO LOW. ANALYSIS HAD 40 TO 45 KNOTS
TO OUR NORTHWEST AND THAT IS SHOWING UP ON OUR VWP. OF NOTE WHEN
SPRINKLES JUST OCCURRED AT THE OFFICE...WIND SPEEDS JUST BELOW 45
MPH WERE MIXED DOWN. BUFKIT SOUNDINGS FROM BOTH NAM/GFS DO MIX 40
KNOTS TO ALMOST 45 KNOTS TO THE SURFACE AND THAT MAKES SENSE.

SO CHOSE TO ISSUE A WIND ADVISORY. QUESTION WAS DID I WANT TO DO IT
FOR THE WHOLE AREA. AT THIS TIME FELT THE EXTREME MAY NOT GET TO
ADVISORY CRITERIA. SO LEFT OUT GOVE...GREELEY...AND WICHITA. WILL
RUN THE ADVISORY FROM 16Z TO 00Z. THERE WILL BE SOME CLOUD COVER
EARLY TODAY. HOWEVER THAT CLOUD COVER COULD ALLOW US TO HAVE A
WARMER START. 850 MB TEMPERATURES COOL 3 TO 5 DEGREES FROM
YESTERDAY. SO DECIDED TO LOWER MAXES A FEW DEGREES. WINDS DIE OFF
OR ARE LIGHT WEST WITH LOW DEWPOINTS CHOSE TO GO BELOW GUIDANCE.

SATURDAY/SATURDAY NIGHT...QUIET PERIOD HERE AS RIDGING ALOFT PUSHES
THROUGH AND JUST TO THE EAST OF THE AREA. INCOMING UPPER TROUGH AND
CROSS MOUNTAIN COMBINED WITH THE SURFACE RIDGE MOVING OFF TO THE
EAST WILL ALLOW THE LEE TROUGH TO DEVELOP RATHER QUICKLY ON
SATURDAY. THE GRADIENT AND 3 HOUR PRESSURE FALLS SUPPORT BREEZY
SOUTHERLY WINDS DEVELOPING IN THE WEST IN THE AFTERNOON. SOME WARM
AIR IS BROUGHT BACK NORTH THERE DOES NOT LOOK TO BE A BIG WARMUP
WITH WINDS BEING SLIGHT UPSLOPE. MODELS DIVERGE A LITTLE BIT DURING
THE NIGHT IN HOW FAR EAST THEY BRING A SURFACE TROUGH. WITH A
STRONGER LEE TROUGH...LIKE A FURTHER WEST TROUGH. WARM AIR
ADVECTION AHEAD OF THIS WILL MAKE FOR A RATHER MILD NIGHT OVER
PORTIONS OF THE AREA.

SUNDAY/SUNDAY NIGHT...LEFT FRONT QUADRANT BEGINS AFFECTING THE AREA
BY 18Z AND GOES THROUGH THE AFTERNOON. AT THIS TIME THIS FEATURE
LOOKS TO JUST THICKEN MID AND ESPECIALLY UPPER LEVEL CLOUD COVER
PER WHAT CONSISTENT MODEL SOUNDINGS HAVE BEEN SAYING FOR THE LAST
FOUR DAYS. MODELS ARE HAVING SOME DIFFICULTY IN THE HANDLING OF
EITHER A SURFACE TROUGH OR PRELIMINARY PUSH OF COLDER AIR SOUTH.
THERE IS ALMOST AN EVEN SPLIT AMONG THE MODELS ON THIS. SOME MODELS
BRING SOME COLDER AIR INTO THE THE NORTHWEST CORNER WHILE OTHERS
KEEP THIS COLDER AIR MUCH FURTHER NORTH. IN THE ABOVE MENTIONED
AREA THERE IS ABOUT A 20 TO 25 DEGREE DIFFERENCE IN THE HIGH
TEMPERATURE GUIDANCE.

KEPT THE GENERAL IDEA OF WHAT WAS IN THE GRIDS OF WHERE THIS COOLER
AIR IS EXPECTED. BECAUSE OF THIS AND THE PRESENCE OF THE MID AND
HIGHER LEVEL CLOUD COVER...MAKE FOR AN UNCERTAIN HIGH TEMPERATURE
FORECAST AND POSSIBLE BUST. FIRST FRONT MOVES INTO THE AREA DURING
THE NIGHT WITH A DIFFERENCE IN HOW FAST IT GETS HERE AND HOW STRONG
THE WINDS WILL BE. IT IS POSSIBLE THAT WINDS MAY NEED TO BE RAMPED
UP DURING THIS TIME.

THANKS TO ALL FOR THEIR COLLABORATION...ESPECIALLY ON THE WINDS.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 321 AM MDT FRI NOV 1 2013

THE MAIN CONCERN FOR THE EXTENDED FORECAST WILL BE THE POTENTIAL FOR
ACCUMULATING SNOW FROM MONDAY NIGHT THROUGH TUESDAY NIGHT.
CONFIDENCE FOR THIS PARTICULAR WEATHER SYSTEM IS GROWING AS ALL
MODELS AGREE ON THE SAME UPPER LEVEL PATTERN...HOWEVER...THERE
REMAINS A LARGE SPREAD IN TEMPERATURES BETWEEN THE WARM GFS AND THE
MUCH COLDER EUROPEAN AND CANADIAN MODELS.

AS STATED ABOVE...MODEL AGREEMENT WITH RESPECT TO THE LOCATION AND
MOVEMENT OF THE POSITIVELY TITLED TROUGH AND TIMING IS FAIRLY GOOD.
MONDAY SHOULD BE PRECIPITATION FREE AS THE BEST DYNAMICS FOR THIS
SYSTEM ARE STILL WELL TO THE SOUTHWEST OF THE FORECAST AREA. THE
BRUNT OF THE SYSTEM SHOULD MOVE THROUGH FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT. THE CANADIAN AND EUROPEAN MODELS ARE ALMOST IDENTICAL
FOR TIMING WHILE THE GFS SEEMS TO LAG BY 6 HOURS OR SO. THIS IS
BECAUSE THE GFS IS SLIGHTLY SLOWER TO SATURATE THE COLUMN. BOTH THE
GFS AND EUROPEAN MODELS DEPICT A STRONG PV ANOMALY WITH TROPOPAUSE
HEIGHTS DROPPING TO 400-500 MB. IN ADDITION...BOTH MODELS SUGGEST A
PROLONGED PERIOD OF FRONTOGENESIS WITHIN THE 00Z TUESDAY THROUGH 00Z
WEDNESDAY TIME FRAME...OR MONDAY EVENING THROUGH TUESDAY EVENING.
MODEL SOUNDINGS AND 850 MB TEMPS SHOW A PRONOUNCED COOLING OVER THE
REGION WITH THE CANADIAN AND EUROPEAN MODELS AS THE COOLEST
SOLUTIONS. IT IS HARD TO BELIEVE THE WARM GFS WITH ANTICIPATED CLOUD
COVER AND COLD AIR ADVECTION OVER THE REGION SO FOR THIS
PACKAGE...HAVE WEIGHTED THE FORECAST TOWARDS THE CANADIAN AND
EUROPEAN MODELS. THIS IS RELATIVELY CLOSE TO THE PREVIOUS FORECAST
WITH A SLIGHT COOLING OF A DEGREE OR TWO...ESPECIALLY FOR HIGH
TEMPERATURES ON TUESDAY. TAKING INTO ACCOUNT ALL OF THIS...IT SEEMS
THE MOST LIKELY SCENARIO WILL BE A DECENT BAND OF PRECIPITATION
DEVELOPING OVER THE REGION AND SLOWLY MOVING THROUGH TUESDAY AND
EXITING THE AREA SOMETIME THURSDAY EVENING. AT THIS POINT...THE
MAJORITY OF THE PRECIPITATION IN THIS BAND COULD BE SNOW BASED ON
MODEL INDICATIONS AND ACCUMULATING SNOW COULD BECOME A PROBLEM. THE
NORTHWEST HALF OF THE REGION...A LINE FROM OBERLIN KANSAS TO
CHEYENNE WELLS KANSAS...IS ADVERTISED TO HAVE THE BEST CHANCE FOR
ACCUMULATING SNOW. HAVE CONTINUED ADVERTISING RAIN/SNOW MIX FOR MOST
OF THE DAY TUESDAY DUE TO THE TEMPERATURE CONCERNS. IT IS POSSIBLE
SNOWFALL AMOUNTS ARE UNDERDONE WITH THE POTENTIAL FOR A HEAVIER BAND
OF PRECIP AND POSSIBLE CONVECTIVE ELEMENTS. THIS SYSTEM WILL NEED TO
BE MONITORED BUT CONFIDENCE IS GROWING IN A COOLER SOLUTION WITH
ACCUMULATING SNOW POSSIBLE.

ONCE THIS SYSTEM MOVES OUT TUESDAY NIGHT...A DRY FORECAST HAS BEEN
PRODUCED AS A RIDGE OF HIGH PRESSURE AND SURFACE HIGH PRESSURE MOVE
IN BEHIND THE UPPER LEVEL TROUGH. A SLOW WARMING TREND IS EXPECTED
AS 850 MB TEMPERATURES WARM UNDER SOUTH TO SOUTHWEST WINDS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1047 PM MDT THU OCT 31 2013

VFR CONDITIONS WILL PREVAIL AT MCK AND GLD THROUGH THE TAF PERIOD.
LIGHT WESTERLY WINDS WILL BE OBSERVED OVERNIGHT ALONG WITH A FEW
MID TO HIGH LEVEL CLOUDS. AS THE MORNING INVERSION BEGINS TO
DIMINISH AROUND 15Z...CLOUDS WILL DISSIPATE AND WINDS WILL BECOME
GUSTY OUT OF THE NORTHWEST WITH SUSTAINED SPEEDS BETWEEN 20-30KTS
AND GUSTS AROUND 40KTS. WINDS SPEEDS WILL DECREASE AGAIN AFTER
01Z AND BECOME LIGHT BY 03Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...

KS...WIND ADVISORY FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 6
     PM MDT /7 PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027-028.

CO...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING
     FOR COZ090>092.

NE...WIND ADVISORY FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 6 PM
     MDT /7 PM CDT/ THIS EVENING FOR NEZ079>081.

&&

SHORT TERM...BULLER
LONG TERM...RRH
AVIATION...LOCKHART
Hazardous weather outlook, Oct 31, 1:23 PM CDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1223 PM MDT THU OCT 31 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1223 PM MDT THU OCT 31 2013 /123 PM CDT THU OCT 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE
EXPECTED ALONG AND NORTH OF HIGHWAY 24...WITH SLOWER WINDS TO THE
SOUTH. AS A RESULT A WIND ADVISORY HAS BEEN ISSUED FOR LOCATIONS
ALONG AND NORTH OF HIGHWAY 24 FOR THIS AFTERNOON. THE WINDS WILL
QUICKLY DECLINE BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY NORTHWEST WINDS WILL STRENGTHEN IN THE MORNING...WITH
GUSTS TO NEAR 45 MPH BY EARLY AFTERNOON. THE STRONGEST WINDS WILL
BE ALONG AND NORTH OF HIGHWAY 24.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JTL

Nearby

Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.